Mississippi, 2015

Winter Storm in Mississippi, March 4 to 5, 2015

March 4 to 5, 2015 · NWS MEG · 22 events in 22 counties and zones

An arctic cold front moved into the Mid-South during the daytime hours of March 4, 2015 as an upper level disturbance moved through the region. Showers with a few embedded thunderstorms developed along and behind the front.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An arctic cold front moved into the Mid-South during the daytime hours of March 4, 2015 as an upper level disturbance moved through the region. Showers with a few embedded thunderstorms developed along and behind the front. As the arctic air ushered into the area behind the front, rain changed over to freezing rain, then sleet and eventually to all snow. Sleet and snow accumulations of four to six inches fell across extreme Northwest Mississippi. Near the Tunica, to Oxford, to Corinth corridor, one to three inches of sleet and snow fell while less than an inch of sleet fell from Clarksdale over to Tupelo. The sleet and snow tapered off during the morning of March 5th, 2015.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 5:37 PM CST, 23 minutes earlier.

Area forecast discussion, Mar 4, 5:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CST WED MAR 4 2015

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 443 PM CST WED MAR 4 2015/

DISCUSSION...

..MAJOR WINTER STORM UNDERWAY ACROSS THE NORTHERN HALF OF THE MID
SOUTH AND WILL OVERSPREAD THE REMAINDER OF THE MID SOUTH THIS
EVENING...

A LARGE AND NOW PHASED POSITIVELY TILTED UPPER LEVEL TROUGH
STRETCHES FROM THE UPPER MISSISSIPPI VALLEY SOUTHWESTWARD INTO THE
FOUR CORNERS REGION. AN ARCTIC COLD FRONT HAS SURGED THROUGH THE
ENTIRE MID SOUTH AS OF LATE THIS AFTERNOON WITH MUCH COLDER AIR
SURGING THROUGH THE REGION. THE FREEZING LINE NOW EXTENDS FROM
NEAR MEMPHIS TENNESSEE NORTHEAST TO JUST NORTH OF JACKSON
TENNESSEE. A LARGE SHIELD OF MODERATE TO HEAVY PRECIPITATION IS
ONGOING ALONG AND NORTH OF INTERSTATE 40...WITH MAINLY A
TRANSITION TO FREEZING RAIN...SLEET...AND EVEN SOME SNOW WHERE
TEMPERATURES ARE NOW BELOW FREEZING.

TEMPERATURES SHOULD BE ALL BELOW FREEZING AREAWIDE BY MIDNIGHT.
THIS SHOULD SUPPORT WINTER PRECIPITATION TYPES ACROSS THE ENTIRE
MID SOUTH AFTER MIDNIGHT. SIGNIFICANT ACCUMULATIONS OF SNOW AND
SLEET ARE ANTICIPATED ALONG AND NORTH OF THE INTERSTATE 40
CORRIDOR ALONG WITH MUCH OF THE MISSISSIPPI RIVER DELTA. AS
PRECIPITATION TRANSITIONS FROM SLEET OVER TO MORE SNOW...EXPECT
THE POTENTIAL FOR NEAR BLIZZARD CONDITIONS TO DEVELOP AS WINDS
GUST IN EXCESS OF 40 MPH AT TIMES. THIS WILL RESULT IN
SIGNIFICANTLY REDUCED VISIBILITIES AND SIGNIFICANT BLOWING AND
DRIFTING OF SNOW. IN SOME LOCATIONS...AN UPGRADE TO A BLIZZARD
WARNING MAY BE NEEDED. THESE CONDITIONS ARE MOST LIKELY ACROSS
NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL...AND PORTIONS OF
WEST TENNESSEE. THE EVENING SHIFT WILL CONTINUE TO MONITOR THE
CONDITIONS AND PROVIDE UPDATES/UPGRADES AS OR IF NEEDED. FURTHER
SOUTH TO INCLUDE SOUTHERN WEST TENNESSEE NEAR THE TENNESSEE
RIVER...EAST CENTRAL ARKANSAS...AND MUCH OF NORTH MISSISSIPPI...A
MORE PROLONGED PERIOD OF FREEZING RAIN SHOULD OCCUR BEFORE
TRANSITIONING TO SLEET LATER TONIGHT INTO THURSDAY MORNING. ICE
ACCUMULATIONS IN THESE AREAS MAY REACH ONE QUARTER OF AN INCH.
THIS ICING COMBINED WITH STRONG WINDS MAY DOWN A FEW TREES AND
POWER LINES AND RESULT IN AT LEAST SPORADIC POWER OUTAGES.

A MISSISSIPPI STATE UNIVERSITY BALLOON LAUNCH TEAM IS CURRENTLY
LAUNCHING AN EXPERIMENTAL RESEARCH BALLOON FROM NEAR NWS MEMPHIS.
THE SOUNDING FROM THIS LAUNCH SHOULD BE COMPLETED PRIOR TO 00Z AND
WILL PROVIDE A BETTER UNDERSTANDING OF THE BOUNDARY LAYER AND
DEPTH OF LOW LEVEL COLD LAYER. THIS SHOULD HELP EVENING SHIFT TO
REFINE PRECIPITATION TYPES IF NEEDED.

SNOW WILL EVENTUALLY DIMINISH IN COVERAGE AND INTENSITY WEST OF
THE MISSISSIPPI RIVER BY MID MORNING THURSDAY AND SHOULD END FROM
WEST TO EAST BY THURSDAY AFTERNOON.

DRY AND VERY COLD CONDITIONS DUE TO EXISTING DEEP SNOW AND ICE
COVER CAN BE EXPECTED THROUGH THE END OF THIS WEEK AND SHOULD
RESULT IN A PROLONGED PERIOD OF HAZARDOUS DRIVING CONDITIONS
POSSIBLY INTO THE FIRST PART OF THIS WEEKEND IN SOME AREAS. AS
SKIES CLEAR THURSDAY NIGHT...TEMPERATURES SHOULD PLUNGE TO NEAR
ZERO IN NORTHWEST TENNESSEE...SINGLE DIGITS SOUTHWARD INTO FAR
NORTH MISSISSIPPI...AND LOWER TEENS FAR SOUTHERN PORTIONS OF THE
COUNTY WARNING AREA. WINDS MAY ALSO RESULT IN WIND CHILL VALUES
BELOW ZERO AREAWIDE AND A WIND CHILL ADVISORY MAY BE NEEDED.

TEMPERATURES SHOULD BE HELD BELOW GUIDANCE INTO THE WEEKEND AS
SNOW AND ICE COVER MELTS. WITH THAT STATED...THEY SHOULD WARM SOME
AND BE A RATHER PLEASANT REPRIEVE FROM THE RECENT WINTER WEATHER.

MUCH WARMER TEMPERATURES ARE EXPECTED NEXT WEEK ALONG WITH MORE
RAIN CHANCES. THE GOOD NEWS HEAR...WARMER!

JLH

&&

.AVIATION...
00Z TAF CYCLE

WINTER PRECIPITATION IS NOW OCCURRING OVER THE NORTHWEST HALF OF
THE FORECAST AREA AND WILL GRADUALLY SLIDE SOUTHEAST TONIGHT AND
OVERNIGHT. LOW CLOUDS AND FOG WILL REMAIN OVER THE ENTIRE FORECAST
AREA THROUGH THURSDAY MORNING WITH CEILINGS RETURNING TO VFR
LEVELS IN THE AFTERNOON. WINDS WILL BE NORTH AT 10 TO 20 KNOTS
WITH HIGHER GUSTS FOR MUCH OF THE FORECAST PERIOD.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR CLAY-CRAIGHEAD-
     CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

     WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR DUNKLIN-PEMISCOT.

     WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR DUNKLIN-
     PEMISCOT.

MS...WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR ALCORN-BENTON
     MS-COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
     TUNICA.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 3 PM CST THURSDAY
     FOR CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 3 PM CST THURSDAY
     FOR LAFAYETTE-PRENTISS-TALLAHATCHIE-TISHOMINGO-UNION-
     YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 AM CST THURSDAY FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     WINTER STORM WARNING UNTIL 9 AM CST THURSDAY FOR CROCKETT-DYER-
     GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.

     WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR BENTON TN-
     CARROLL-CHESTER-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 4, 4:07 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST WED MAR 4 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
407 PM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE MID SOUTH
THROUGH TONIGHT. SIGNIFICANT AMOUNTS OF ICE...SLEET AND SNOW ARE
EXPECTED.

A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT ACROSS THE ENTIRE
MID SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF THE MID SOUTH
UNTIL EARLY THURSDAY AFTERNOON. HAZAROUS TRAVEL WILL CONTINUE
ACROSS PORTIONS OF THE AREA THROUGH THE END OF THIS WEEK.

A WINDCHILL ADVISORY MAY BE NEEDED ACROSS A LARGE PORTION OF THE
MIDSOUTH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT ARE
ENCOURAGED TO RELAY ANY REPORTS OF WINTRY PRECIPITATION
TODAY...TONIGHT AND TOMORROW TO THE NATIONAL WEATHER SERVICE
THROUGH SOCIAL MEDIA...THE LOCAL STORM REPORT INTERFACE ON OUR
WEBSITE...OR BY TELEPHONE.

JLH

In the hours before

Local storm report, Mar 4, 4:27 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     SLEET            1 NW DYERSBURG          36.05N 89.39W
03/04/2015  M0.50 INCH       DYER               TN   PUBLIC

            1/2 INCH OF SLEET ACCUMULATION NEAR KROGER IN DYERSBURG.

&&

AJC
Local storm report, Mar 4, 4:28 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     SLEET            SENATH                  36.13N 90.16W
03/04/2015  E0.25 INCH       DUNKLIN            MO   PUBLIC

            1/4 INCH OF SLEET ACCUMULATION IN SENATH.

&&

AJC
Local storm report, Mar 4, 5:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY SLEET      BIG SANDY               36.24N 88.08W
03/04/2015  E0.00 INCH       BENTON             TN   PUBLIC

            HEAVY SLEET FALLING AND ACCUMULATING QUICKLY.

&&

AJC
Local storm report, Mar 4, 5:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FREEZING RAIN    GERMANTOWN              35.09N 89.79W
03/04/2015  E0.00 INCH       SHELBY             TN   NWS EMPLOYEE

            LIGHT ICING DUE TO FREEZING RAIN. PRECIP IS NOW ALL SLEET
            AND ACCUMULATING.

&&

AJC
Local storm report, Mar 4, 5:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     SNOW             IMBODEN                 36.20N 91.18W
03/04/2015  M1.0 INCH        LAWRENCE           AR   TRAINED SPOTTER

            ABOUT 1/2 INCH OF SNOW AND 1/2 INCH SLEET ACCUMULATION SO
            FAR. PRECIP IS NOW ALL SNOW.

&&

AJC
Local storm report, Mar 4, 5:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     SNOW             ARBYRD                  36.05N 90.24W
03/04/2015  M1.0 INCH        DUNKLIN            MO   PUBLIC

            ONE INCH OF SLEET/SNOW MIX AND STILL SNOWING.

&&

AJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, De Soto

When
March 4, 6:00 PM CST to March 5, 8:00 AM CST
Where
De Soto forecast zone
Reported by
Emergency Manager
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

Four to six inches of sleet and snow fell.

Winter Storm, Tunica

When
March 4, 6:00 PM CST to March 5, 8:00 AM CST
Where
Tunica forecast zone
Reported by
Emergency Manager
Coordinates
34.652, -90.375 (the zone’s center; the record gives no point)

Four to six inches of sleet and snow fell.

Winter Storm, Coahoma

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Coahoma forecast zone
Reported by
Emergency Manager
Coordinates
34.229, -90.603 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Tate

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Tate forecast zone
Reported by
Emergency Manager
Coordinates
34.650, -89.945 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Panola

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
34.364, -89.951 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Quitman

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Quitman forecast zone
Reported by
Emergency Manager
Coordinates
34.251, -90.289 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Marshall

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Marshall forecast zone
Reported by
Emergency Manager
Coordinates
34.762, -89.503 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Lafayette

When
March 4, 8:00 PM CST to March 5, 8:00 AM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
34.357, -89.485 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Benton

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Benton forecast zone
Reported by
Emergency Manager
Coordinates
34.817, -89.188 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Tippah

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Tippah forecast zone
Reported by
Emergency Manager
Coordinates
34.768, -88.909 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Union

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
34.491, -89.004 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Alcorn

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Alcorn forecast zone
Reported by
Emergency Manager
Coordinates
34.881, -88.580 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Prentiss

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Prentiss forecast zone
Reported by
Emergency Manager
Coordinates
34.618, -88.520 (the zone’s center; the record gives no point)

One to three inches of sleet and snow fell.

Winter Storm, Tishomingo

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Tishomingo forecast zone
Reported by
Emergency Manager
Coordinates
34.740, -88.239 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Tallahatchie

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Tallahatchie forecast zone
Reported by
Emergency Manager
Coordinates
33.951, -90.173 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Yalobusha

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Yalobusha forecast zone
Reported by
Emergency Manager
Coordinates
34.028, -89.708 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Calhoun

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Calhoun forecast zone
Reported by
Emergency Manager
Coordinates
33.937, -89.336 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Pontotoc

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.225, -89.037 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Lee

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Lee forecast zone
Reported by
Emergency Manager
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Chickasaw

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Chickasaw forecast zone
Reported by
Emergency Manager
Coordinates
33.921, -88.948 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Itawamba

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Itawamba forecast zone
Reported by
Emergency Manager
Coordinates
34.280, -88.361 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

Winter Storm, Monroe

When
March 4, 9:00 PM CST to March 5, 10:00 AM CST
Where
Monroe forecast zone
Reported by
Emergency Manager
Coordinates
33.892, -88.480 (the zone’s center; the record gives no point)

Up to an inch of sleet fell.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567525, 567526, 567527, 567528, 567529, 567530, 567531, 567532, 567533, 567534, 567535, 567536, 567537, 567538, 567539, 567540, 567541, 567542, 567543, 567544, 567545, 567546.